Volume 25, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 5, 2167–2711
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Complete noncompact Spin(7) manifolds from self-dual Einstein $4$–orbifolds

Lorenzo Foscolo

Geometry & Topology 25 (2021) 339–408
Bibliography
1 A Adem, J Leida, Y Ruan, Orbifolds and stringy topology, 171, Cambridge Univ. Press (2007) MR2359514
2 V Apostolov, S Salamon, Kähler reduction of metrics with holonomy G2, Comm. Math. Phys. 246 (2004) 43 MR2044890
3 C Bär, Real Killing spinors and holonomy, Comm. Math. Phys. 154 (1993) 509 MR1224089
4 R Bartnik, The mass of an asymptotically flat manifold, Comm. Pure Appl. Math. 39 (1986) 661 MR849427
5 Y V Bazaikin, On new examples of complete noncompact metrics with Spin(7) holonomy group, Sibirsk. Mat. Zh. 48 (2007) 11 MR2304875
6 Y V Bazaikin, Noncompact Riemann spaces with the holonomy group Spin(7) and 3–Sasakian manifolds, Tr. Mat. Inst. Steklova 263 (2008) 6 MR2599368
7 O Biquard, V Minerbe, A Kummer construction for gravitational instantons, Comm. Math. Phys. 308 (2011) 773 MR2855540
8 J M Bismut, The Atiyah–Singer index theorem for families of Dirac operators : two heat equation proofs, Invent. Math. 83 (1986) 91 MR813584
9 J E Borzellino, Orbifolds of maximal diameter, Indiana Univ. Math. J. 42 (1993) 37 MR1218706
10 J E Borzellino, S H Zhu, The splitting theorem for orbifolds, Illinois J. Math. 38 (1994) 679 MR1283015
11 C P Boyer, K Galicki, Sasakian geometry, Oxford Univ. Press (2008) MR2382957
12 C P Boyer, K Galicki, B M Mann, The geometry and topology of 3–Sasakian manifolds, J. Reine Angew. Math. 455 (1994) 183 MR1293878
13 C P Boyer, K Galicki, B M Mann, Hypercomplex structures from 3–Sasakian structures, J. Reine Angew. Math. 501 (1998) 115 MR1637849
14 C P Boyer, K Galicki, B M Mann, E G Rees, Compact 3–Sasakian 7–manifolds with arbitrary second Betti number, Invent. Math. 131 (1998) 321 MR1608567
15 R L Bryant, Metrics with exceptional holonomy, Ann. of Math. 126 (1987) 525 MR916718
16 R L Bryant, Some remarks on G2–structures, from: "Proceedings of Gökova Geometry-Topology Conference 2005" (editors S Akbulut, T Önder, R J Stern), GGT (2006) 75 MR2282011
17 R L Bryant, S M Salamon, On the construction of some complete metrics with exceptional holonomy, Duke Math. J. 58 (1989) 829 MR1016448
18 E Calabi, Métriques kählériennes et fibrés holomorphes, Ann. Sci. École Norm. Sup. 12 (1979) 269 MR543218
19 D M J Calderbank, M A Singer, Toric self-dual Einstein metrics on compact orbifolds, Duke Math. J. 133 (2006) 237 MR2225692
20 J Cheeger, T H Colding, Lower bounds on Ricci curvature and the almost rigidity of warped products, Ann. of Math. 144 (1996) 189 MR1405949
21 J Cheeger, G Tian, On the cone structure at infinity of Ricci flat manifolds with Euclidean volume growth and quadratic curvature decay, Invent. Math. 118 (1994) 493 MR1296356
22 C van Coevering, Ricci-flat Kähler metrics on crepant resolutions of Kähler cones, Math. Ann. 347 (2010) 581 MR2640044
23 T C Collins, G Székelyhidi, Sasaki–Einstein metrics and K–stability, Geom. Topol. 23 (2019) 1339 MR3956894
24 R J Conlon, H J Hein, Asymptotically conical Calabi–Yau manifolds, I, Duke Math. J. 162 (2013) 2855 MR3161306
25 M Cvetič, G W Gibbons, H Lü, C N Pope, Almost special holonomy in type IIA and M–theory, Nuclear Phys. B 638 (2002) 186 MR1924090
26 M Cvetič, G W Gibbons, H Lü, C N Pope, Cohomogeneity one manifolds of Spin(7) and G2 holonomy, Phys. Rev. D 65 (2002) MR1919035
27 M Cvetič, G W Gibbons, H Lü, C N Pope, New complete noncompact Spin(7) manifolds, Nuclear Phys. B 620 (2002) 29 MR1873145
28 M Cvetič, G W Gibbons, H Lü, C N Pope, New cohomogeneity one metrics with Spin(7) holonomy, J. Geom. Phys. 49 (2004) 350 MR2076750
29 M Cvetič, H Lü, D N Page, C N Pope, New Einstein–Sasaki spaces in five and higher dimensions, Phys. Rev. Lett. 95 (2005) MR2167018
30 J Eells, S Salamon, Twistorial construction of harmonic maps of surfaces into four-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 12 (1985) 589 MR848842
31 L Foscolo, Deformation theory of nearly Kähler manifolds, J. Lond. Math. Soc. 95 (2017) 586 MR3656283
32 L Foscolo, M Haskins, J Nordström, Complete non-compact G2–manifolds from asymptotically conical Calabi–Yau 3–folds, preprint (2017) arXiv:1709.04904
33 L Foscolo, M Haskins, J Nordström, Infinitely many new families of complete cohomogeneity one G2–manifolds : G2 analogues of the Taub–NUT and Eguchi–Hanson spaces, preprint (2018) arXiv:1805.02612
34 T Friedrich, I Kath, A Moroianu, U Semmelmann, On nearly parallel G2–structures, J. Geom. Phys. 23 (1997) 259 MR1484591
35 K Fukaya, Hausdorff convergence of Riemannian manifolds and its applications, from: "Recent topics in differential and analytic geometry" (editor T Ochiai), Adv. Stud. Pure Math. 18, Academic (1990) 143 MR1145256
36 A Futaki, H Ono, G Wang, Transverse Kähler geometry of Sasaki manifolds and toric Sasaki–Einstein manifolds, J. Differential Geom. 83 (2009) 585 MR2581358
37 K Galicki, H B Lawson Jr., Quaternionic reduction and quaternionic orbifolds, Math. Ann. 282 (1988) 1 MR960830
38 K Galicki, T Nitta, Nonzero scalar curvature generalizations of the ALE hyper-Kähler metrics, J. Math. Phys. 33 (1992) 1765 MR1158996
39 K Galicki, S Salamon, Betti numbers of 3–Sasakian manifolds, Geom. Dedicata 63 (1996) 45 MR1413621
40 J P Gauntlett, D Martelli, J Sparks, D Waldram, Sasaki–Einstein metrics on S2 × S3, Adv. Theor. Math. Phys. 8 (2004) 711 MR2141499
41 G Gibbons, S Hawking, Gravitational multi-instantons, Phys. Lett. B 78 (1978) 430
42 S Goette, Adiabatic limits of Seifert fibrations, Dedekind sums, and the diffeomorphism type of certain 7–manifolds, J. Eur. Math. Soc. 16 (2014) 2499 MR3293803
43 R Goto, Calabi–Yau structures and Einstein–Sasakian structures on crepant resolutions of isolated singularities, J. Math. Soc. Japan 64 (2012) 1005 MR2965437
44 V W Guillemin, S Sternberg, Supersymmetry and equivariant de Rham theory, Springer (1999) MR1689252
45 S Gukov, J Sparks, M–theory on Spin(7) manifolds, Nuclear Phys. B 625 (2002) 3 MR1890885
46 S Gukov, J Sparks, D Tong, Conifold transitions and five-brane condensation in M–theory on Spin(7) manifolds, Classical Quantum Gravity 20 (2003) 665 MR1959397
47 M Haskins, H J Hein, J Nordström, Asymptotically cylindrical Calabi–Yau manifolds, J. Differential Geom. 101 (2015) 213 MR3399097
48 T Hausel, E Hunsicker, R Mazzeo, Hodge cohomology of gravitational instantons, Duke Math. J. 122 (2004) 485 MR2057017
49 A Haydys, HyperKähler and quaternionic Kähler manifolds with S1–symmetries, J. Geom. Phys. 58 (2008) 293 MR2394039
50 H J Hein, S Sun, Calabi–Yau manifolds with isolated conical singularities, Publ. Math. Inst. Hautes Études Sci. 126 (2017) 73 MR3735865
51 N J Hitchin, Kählerian twistor spaces, Proc. Lond. Math. Soc. 43 (1981) 133 MR623721
52 N J Hitchin, A new family of Einstein metrics, from: "Manifolds and geometry" (editors P de Bartolomeis, F Tricerri, E Vesentini), Sympos. Math. 36, Cambridge Univ. Press (1996) 190 MR1410073
53 N Hitchin, On the hyperKähler/quaternion Kähler correspondence, Comm. Math. Phys. 324 (2013) 77 MR3116317
54 N Hitchin, The hyperholomorphic line bundle, from: "Algebraic and complex geometry" (editors A Frühbis-Krüger, R N Kloosterman, M Schütt), Springer Proc. Math. Stat. 71, Springer (2014) 209 MR3278575
55 N J Hitchin, A Karlhede, U Lindström, M Roček, Hyper-Kähler metrics and supersymmetry, Comm. Math. Phys. 108 (1987) 535 MR877637
56 G R Jensen, Einstein metrics on principal fibre bundles, J. Differential Geom. 8 (1973) 599 MR353209
57 D D Joyce, Compact 8–manifolds with holonomy Spin(7), Invent. Math. 123 (1996) 507 MR1383960
58 D Joyce, A new construction of compact 8–manifolds with holonomy Spin(7), J. Differential Geom. 53 (1999) 89 MR1776092
59 D D Joyce, Compact manifolds with special holonomy, Oxford Univ. Press (2000) MR1787733
60 H Kanno, Y Yasui, On Spin(7) holonomy metric based on SU(3)∕U(1), I, J. Geom. Phys. 43 (2002) 293 MR1929908
61 H Kanno, Y Yasui, On Spin(7) holonomy metric based on SU(3)∕U(1), II, J. Geom. Phys. 43 (2002) 310 MR1929909
62 S Karigiannis, J D Lotay, Deformation theory of G2 conifolds, Comm. Anal. Geom. 28 (2020) 1057 MR4165315
63 P Kaste, R Minasian, M Petrini, A Tomasiello, Kaluza–Klein bundles and manifolds of exceptional holonomy, J. High Energy Phys. 2002 (2002) MR1949076
64 M Konishi, On manifolds with Sasakian 3–structure over quaternion Kähler manifolds, Kōdai Math. Sem. Rep. 26 (1975) 194 MR377782
65 A Kovalev, Asymptotically cylindrical manifolds with holonomy Spin(7), I, preprint (2013) arXiv:1309.5027
66 P B Kronheimer, The construction of ALE spaces as hyper-Kähler quotients, J. Differential Geom. 29 (1989) 665 MR992334
67 P B Kronheimer, A Torelli-type theorem for gravitational instantons, J. Differential Geom. 29 (1989) 685 MR992335
68 P B Kronheimer, H Nakajima, Yang–Mills instantons on ALE gravitational instantons, Math. Ann. 288 (1990) 263 MR1075769
69 F Lehmann, Geometric transitions with Spin(7) holonomy via a dynamical system, preprint (2020) arXiv:2012.11758
70 R Lockhart, Fredholm, Hodge and Liouville theorems on noncompact manifolds, Trans. Amer. Math. Soc. 301 (1987) 1 MR879560
71 R B Lockhart, R C McOwen, Elliptic differential operators on noncompact manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 12 (1985) 409 MR837256
72 T B Madsen, A Swann, Toric geometry of G2–manifolds, Geom. Topol. 23 (2019) 3459 MR4047648
73 D Martelli, J Sparks, Toric Sasaki–Einstein metrics on S2 × S3, Phys. Lett. B 621 (2005) 208 MR2152673
74 D Martelli, J Sparks, Resolutions of non-regular Ricci-flat Kähler cones, J. Geom. Phys. 59 (2009) 1175 MR2547337
75 P Molino, Riemannian foliations, 73, Birkhäuser (1988) MR932463
76 L Nirenberg, H F Walker, The null spaces of elliptic partial differential operators in n, J. Math. Anal. Appl. 42 (1973) 271 MR320821
77 J Nordström, Deformations of asymptotically cylindrical G2–manifolds, Math. Proc. Cambridge Philos. Soc. 145 (2008) 311 MR2442130
78 F Pacard, Connected sum constructions in geometry and nonlinear analysis, lecture notes (2008)
79 T H Parker, A Morse theory for equivariant Yang–Mills, Duke Math. J. 66 (1992) 337 MR1162193
80 F Reidegeld, Exceptional holonomy and Einstein metrics constructed from Aloff–Wallach spaces, Proc. Lond. Math. Soc. 102 (2011) 1127 MR2806102
81 B L Reinhart, Differential geometry of foliations, 99, Springer (1983) MR705126
82 S Salamon, Quaternionic Kähler manifolds, Invent. Math. 67 (1982) 143 MR664330
83 T Shioya, Eigenvalues and suspension structure of compact Riemannian orbifolds with positive Ricci curvature, Manuscripta Math. 99 (1999) 509 MR1713808
84 S Smale, On the structure of 5–manifolds, Ann. of Math. 75 (1962) 38 MR141133
85 A Swann, Hyper-Kähler and quaternionic Kähler geometry, Math. Ann. 289 (1991) 421 MR1096180
86 P Tondeur, Geometry of foliations, 90, Birkhäuser (1997) MR1456994